Alert archive / Vermont / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 13, NWS Burlington, VT

June 7, 2005Essex County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jun 7, 2005, 10:31 AM EDT for Essex County, Vermont. It was in force for 3 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2005, 10:31 AM EDT (14:31 UTC)
Expired
Jun 7, 2005, 10:34 AM EDT
In force
3 min
Issued by
NWS Burlington, VT
Area
Counties, with a storm outline in the text

County Essex County, VT

The radar

The Burlington radar (KCXX), 114 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 2.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 071432
SVRBTV
VTC009-071500-
/O.NEW.KBTV.SV.W.0013.050607T1431Z-050607T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM TEST WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1031 AM EDT TUE JUN 7 2005

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* TEST TEST TEST TEST...
  ESSEX COUNTY IN NORTHEAST VERMONT


* UNTIL 1100 AM EDT

* THIS IS A TEST...TEST...TEST...TEST...TEST

* TEST...TEST...TEST...TEST

LAT...LON 4492 7183 4477 7198 4461 7173 4480 7154

$$
1 follow-up statement
000 
WWUS51 KBTV 071434
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1033 AM EDT TUE JUN 7 2005

VTC009-071443-
/O.CAN.KBTV.SV.W.0013.000000T0000Z-050607T1500Z/

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1033 AM EDT TUE JUN 7 2005

...THE SEVERE THUNDERSTORM TEST WARNING FOR ESSEX COUNTY IS 
CANCELLED...

TEST TEST TEST TEST TEST TEST

LAT...LON 4492 7183 4477 7198 4461 7173 4480 7154

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:41 PM EDT, 12 hours 50 minutes earlier.

Area forecast discussion, Jun 6, 9:41 PM EDT, 12 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
941 PM EDT MON JUN 6 2005

.SHORT TERM (REST OF TONIGHT)...
ACTIVE CONVECTION FROM THIS AFTERNOON/EVENING HAS ALL BUT COME TO AN
END.  ATMOSPHERE CONTINUES TO STABILIZE WITH NARROW AXIS OF
INSTABILITY ACROSS PORTIONS OF NORTHERN NEW YORK...AND THIS IS WHERE
ISOLATED CONVECTION IS OCCURRING.  STABLE ATMOSPHERE EXISTS EAST OF
THE GREEN MOUNTAINS.  WATER VAPOR IMAGERY SHOWS UPPER LEVEL TROUGH
MOVING INTO EASTERN CANADA AND THIS MAY PROVIDE ENOUGH DYNAMIC
SUPPORT TO DEVELOP SOME ADDITIONAL CONVECTION OVERNIGHT...BUT
LIMITED INSTABILITY WILL LIMIT AREAL COVERAGE.  WILL MENTION JUST A
SLIGHT CHANCE OR CHANCE OVERNIGHT AND NOT KEEP ANY ENHANCED WORDING
IN REGARDING THE THUNDERSTORMS.  STILL LOOKING AT BREEZY CONDITIONS
ACROSS THE LARGER VALLEYS OVERNIGHT.  NO OTHER CHANGES TO THE
FORECAST NEEDED AT THIS POINT.

EVENSON

&&

.PREVIOUS DISCUSSION...
(ISSUED 430 PM EDT MON JUN 6 2005)

SHORT TERM (TONIGHT THROUGH THURSDAY)...
FCST PROBLEM FOR THIS EVENING IS CONTINUING THREAT FOR SVR WX.
BACKDOOR CDFNT RETREATING TO EAST AS WRMFNT. AIRMASS OVER ERN VT HAS
REMAINED STABLE...BUT VERY UNSTABLE CONDITIONS EXIST ACRS REMAINDER
OF FA...AND ATMOS EXPECTED TO BE VERY UNSTABLE ACRS ENTIRE FA
OVRNGHT UNTIL PASSAGE OF INITIAL CDFNT. THIS FRONT EXPECTED WRN
ZONES BY 06Z BUT WILL NOT CLEAR ERN PTN OF FA UNTIL AROUND 12Z.
GREATEST SVR THREAT WITH THUNDERSTORMS WILL CONTINUE TO BE DAMAGING
WINDS. PW/S RMN OVER 1.5 INCHES THIS EVENING...SO THREAT OF HVY
DOWNPOURS. HAVE KEPT IN WORDING FOR GUSTY OR DAMAGING WNDS THRU
MIDNIGHT MOST AREAS.

DURING TUESDAY...SECONDARY CDFNT WILL DROP FROM NORTH TO SOUTH ACRS
FA DURING PM/EVENING. H/5 SHRTWV TROF WITH ASSOCD VORT ACCOMPANY
THE FRONT...SO DESPITE THE FACT THAT MSTR AND INSTABILITY ARE
LACKING...ESPECIALLY IN COMPARISON TO TODAYS CONDITIONS...THERE IS
POTENTIAL FOR THNDSTRMS AHEAD OF THE BOUNDARY. HAVE KEPT IN CHC
SHRA/TSRA ALL ZONES FOR PM/EVENING PERIODS.

HIGH PRESSURE BUILDS INTO FA LATER TUES NITE AND WED. HAVE CONTD
WITH DRY FCST FOR THURS...BUT LATEST GUIDANCE SUGGESTING THAT RETURN
FLOW AND ASSOCD MSTR MAY BE QUICKER TO RETURN.

LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...
WITH SFC RIDGE SLIDING TO THE SOUTH AND OFF THE ATLANTIC COAST ON
THURSDAY/THURS NGT...THIS WILL OPEN REGION TO A SERIES OF LOWS WHICH
WILL MV OVER TOP OF RIDGE AND ACROSS THE CWA THRU MUCH OF THE
WEEKEND. WILL GO AND PUT IN CHANCE POPS FOR RW/TRW DURING THIS
TIME...WITH PRECIP LIGHTENING UP SUN INTO MON AS RIDGE BUILDS BACK
IN ALONG THE APPALACHAINS. ADJUSTED TEMPS A BIT TO ACCOMODATE FOR
EXTRA CLDS AND PRECIP POTENTIAL DURING THIS TIME.

AVIATION (18Z-18Z)...
SCT RW/TRW POSSIBLE THRU 00Z AT ALL SITES...W/ COND IFR TO VLIFR W/
POSSIBLE R+. WINDS SW 15G25KTS. SCT-BKN LOW CLD DECK OVER NITE MVFR
AT TIMES W/ FG/HZ. WINDS INCR AFT 10Z-12Z ALL SITES W/ PRECIP
POSSIBLE 14Z-18Z FOR IFR VLIFR COND IN RW/TRW.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SHORT TERM...RJS
LONG TERM...JN
AVIATION...JN
Hazardous weather outlook, Jun 7, 4:05 AM EDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
405 AM EDT TUE JUN 7 2005

NYZ026>031-034-035-087-VTZ001>012-016>019-080804-
CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT-
EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT-
EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT-
WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY-
WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT-
INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON...
CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE...
MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB...
NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND...
SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS...
ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION...
WILLSBORO AND WINOOSKI
405 AM EDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AS WELL AS
CENTRAL AND NORTHERN VERMONT.

.DAY ONE...TODAY:

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY:

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Severe Thunderstorm Warnings in Vermont, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.